Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

On ramipril and metoproplol for tingling sensation in body. How long these medicine stay in the system?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi, I am presently on ramipril 2.5mgs and metoproplol 6.25 mgs b.i.d. and have been on this dose for a year. The ramipril was 5mgs OD but was reduced to2.5mgs because of the side effects. which were tingling and strange awful feeling in my body. When the ramipril was initially reduced I was fine but the same side effects have returned and I become physically uncomfortable and anxious. Today I withheld my medication to see if the symptoms will disappear, but am wondering if I could take the ramipril q. 2 days and the metoprolol 6.25 mgs once a day instead of bid.
My blood pressure has been in the low normal and pulse also. Right now my BP is 107/72 and pulse 66.
My doctor is away and I can``t consult with my cardiologist for some time. How long does the ramipril and metoprolol stay in the system. What do you recommend? The side effects are unbearable. Thank you for your support and expertise, XXXXXXX
Posted Sat, 22 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 1 hour later
Hi there,
Thanks for writing in.
I am a qualified and certified cardiologist and I read your mail with diligence.
For hypertension we say, there is no drug of choice but there is choice(a wide one) of drugs. So, if develops side effects with one switch to other and move on.
Let us start with two of the drugs you are taking. Ramipril the ideal therapeutic dose is 10 mg a day. Those who can tolerate 5 we, cardiologist accept it. And please there is no low normal pressure. Unless, you are giddy, become lightheaded and have sweating on getting up then your pressure has been lowered to an unacceptable degree. Otherwise, I am not saying this but Insurance data proves it, closer your blood pressure is between 100-120 mm Hg Systolic longer you live.
Metoprolol, somehow, in personal opinion(not profession) I do not like Beta Blockers for they cross blood brain barrier cause depression in some, play havoc with your lipids and lower your heart rate to the extent that you become fatigued so easily just because when you need the rise in heart rate is not there.
If I were you, I will request my cardiologist to change both the drugs (Metoprolol will be tapered off slowly) and substitute with a monotherapy with one of the preparation of single dose a day of Telmisartan if he/she finds no contraindication in you. Before that cardiologist will assess the need for therapy and non pharmacological measures as I read in your mail that you had spent years without taking drugs without problem. However, you ought to remember High BP - Hypertension is a silent disease.
I hope that answers your questions. Good luck.
If you have any more query I will be most happy to answer it.
Dr Anil Grover,
Cardiologist & Internist
M.B.;B.S, M.D. (Internal Medicine) D.M(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: On ramipril and metoproplol for tingling sensation in body. How long these medicine stay in the system? 16 hours later
thank you for your reply. My question however is .... Is it okay for me to take the stated meds ramipril 2.5 mgs oD a every second day instead of every day and take the 6.25 metoprolol evry second or onle once a day instead of BID. I consider this weaning down.... so that the side efffects are minimal. What do you recommend?
Answered by Dr. Anil Grover 5 hours later
Thanks for writing back.
The duration of action of medicine depends upon how long it takes its blood levels to fall below therapeutic levels. In both cases metoprolol and ramipril blood levels are below therapeutic levels after 24 hours so it is not OK. It is much better to change the medicines if you have side effects.



Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor